MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CPS ELITE

BIOMERIEUX S.A. CHROMID® CPS ELITE
Catalog Number 416172
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) reported a no result (no growth) for an external quality control (eqa) sample (neqas distribution 4341 sample 4569) on chromid® cps elite agar (lot 1006606560).The expected result of the eqa sample was staphylococcus saprophyticus.When the customer obtained the results of the neqas survey, they asked for a repeat sample.The customer then tested a second lot (100666680) of chromid cps elite, and also cultured the eqa sample onto blood agar and cled (cystine lactose electrolyte deficient) medium.The result was no growth on chromid cps elite, while staphylococcus saprophyticus grew on both blood agar and cled.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed due to a no result (no growth) for an external quality control (eqa) sample (neqas distribution 4341 sample 4569) on chromid® cps elite (cpse) agar.Lot number record analysis: qc records confirmed that lot 100666680 met all specifications prior to product release, take into consideration that s.Saprophyticus is not tested on a routine bases.Non-conformities and deviations were not recorded on this lot number.Retained sample analysis: in order to check if the medium has still the same performance, two staphylococcus saprophyticus (internal attc 15305 strain and neqas customer strain) were streaked on : one fresh chromid cpse, in order to demonstrate if the shelf life of the product the sensitivity could change.Two chromid cpse customer lots (1006606560 and 100666680).Two chromid cpse lots with the same expiry of both customer lots.Plates were incubated at 33-37ºc and incubated up to 20-28 hours.All chromid cpse showed an optimal performance regarding sensitivity for their ability to support the growth of both s.Saprophyticus strains.The lots met requirements regarding performance specifications, and both strains were able to grow.Complaint trend analysis: a review of complaints registered for both impacted batches 1006666680 and 1006606560 did not indicate any systemic trend.Statistical trend analysis was performed for this product (jan2016 -oct2018), and did not show any significant issue.Conclusion: chromid cps elite performed as expected.

Brand Name
CHROMID® CPS ELITE
Common Device Name
CHROMID® CPS ELITE
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne, 69290
FR  69290
MDR Report Key8062054
Report Number3002769706-2018-00237
Device Sequence Number2746063
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2018
Device Catalogue Number416172
Device Lot Number1006666680
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1